Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 78, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 27, 2012, 7:36 PM EDT for Fauquier County, Rappahannock County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2012, 7:36 PM EDT (23:36 UTC)
- Expired
- Sep 27, 2012, 10:08 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fauquier County, VA, Rappahannock County, VA
The radar
The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 7:54 PM EDT | FLASH FLOOD | 1 Wsw Ada, VA | A SWIFT WATER RESCUE IS UNDERWAY NEAR THE INTERSECTION OF CREST HILL RD AND HUME RD. |
| Sep 27, 8:02 PM EDT | FLASH FLOOD | 1 Nnw Rectortown, VA | CREST HILL ROAD AND RECTORTOWN ROAD CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
506
WGUS51 KLWX 272336
FFWLWX
VAC061-157-280230-
/O.NEW.KLWX.FF.W.0078.120927T2336Z-120928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
NORTHWESTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
* UNTIL 1030 PM EDT
* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. DOPPLER RADAR
ESTIMATES UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA. SURFACE OBSERVATIONS INDICATE NEARLY
2 INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA. ADDITIONAL RAINFALL
AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
DELAPLANE AND HUME.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
IF WATER IS COVERING A ROADWAY...TURN AROUND...DO NOT DROWN.
LAT...LON 3895 7775 3883 7780 3875 7807 3886 7815
3888 7811 3889 7812 3888 7808 3890 7806
3891 7807 3898 7788
$$2 follow-up statements
709
WGUS71 KLWX 280012
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT THU SEP 27 2012
VAC061-157-280230-
/O.CON.KLWX.FF.W.0078.000000T0000Z-120928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPPAHANNOCK VA-FAUQUIER VA-
812 PM EDT THU SEP 27 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN FAUQUIER AND NORTHEASTERN RAPPAHANNOCK COUNTIES...
AT 805 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
FROM VERY HEAVY RAIN. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF
OF AN INCH CAN BE EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELAPLANE AND
HUME.
ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL EXPECTED.
AT 805 PM EDT...LAW ENFORCEMENT REPORTED STATE RT 710-RECTORTOWN ROAD
NEAR RECTORTOWN WAS REPORTED CLOSED DUE TO FLASH FLOODING...AS WAS
PORTIONS OF CREST HILL ROAD.
OTHER FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
MOUNT ECCENTRIC RUN AT BROAD RUN...
ROUTE 715 NEAR GOOSE CREEK...
ROUTE 715 NEAR CROMWELLS RUN...
ROUTE 716 NEAR CROMWELLS RUN...
ROUTE 709 AT SMITTEN FARM LANE...
CREST HILL ROAD NEAR LAKE DANIEL ROAD...
CREST HILL ROAD NEAR ROUTE 635...
ROUTE 719 NEAR CARTERS RUN...
ENON CHURCH ROAD NEAR HORNER RUN...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MAKE THE SMART
CHOICE WHEN FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR CENTRAL DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND
AND NORTHWESTERN VIRGINIA AND CENTRAL WEST VIRGINIA.
LAT...LON 3895 7775 3883 7780 3875 7807 3886 7815
3888 7811 3889 7812 3888 7808 3890 7806
3891 7807 3898 7788
$$842
WGUS71 KLWX 280208
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 PM EDT THU SEP 27 2012
VAC061-157-280219-
/O.CAN.KLWX.FF.W.0078.000000T0000Z-120928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPPAHANNOCK VA-FAUQUIER VA-
1008 PM EDT THU SEP 27 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
FAUQUIER AND NORTHEASTERN RAPPAHANNOCK COUNTIES...
RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR CENTRAL DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND
AND NORTHWESTERN VIRGINIA.
LAT...LON 3895 7775 3883 7780 3875 7807 3886 7815
3888 7811 3889 7812 3888 7808 3890 7806
3891 7807 3898 7788
$$
BJLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 6:31 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 27, 6:31 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 631 PM EDT THU SEP 27 2012 .SYNOPSIS... A COLD FRONT WILL ACROSS PENNSYLVANIA WILL SLOWLY SAG SOUTHWARD THROUGH THIS EVENING. LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS EVENING AND MOVE ACROSS THE MID-ATLANTIC REGION THROUGH FRIDAY. THE COLD FRONT WILL PASS THROUGH THE AREA LATE FRIDAY...BEFORE WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. AN UPPER LOW OVER THE EASTERN GREAT LAKES WILL PUSH ANOTHER COLD FRONT THROUGH THE REGION SUNDAY. HIGH PRESSURE RETURNS EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... ATTN TV METS - WE'VE SPOKEN WITH SPC AND WL BE ISSUING A SVT TSTM WTCH INCLUDING THE DC AREA WHICH SHOULD BE COMING OUT IN A FEW MINUTES. MID-AFTERNOON SURFACE ANALYSIS INDICATES COLD FRONT STILL DRAPED ACROSS SRN PENNSYLVANIA. MODELS DIFFER ON HOW FAR SOUTH THE FRONT WILL DROP...AND MID-LEVEL W-SWLY FLOW WILL MAKE IT DIFFICULT FOR THIS TO HAPPEN. MEANWHILE...A MID-LEVEL TROUGH WILL APPROACH THE CWA FROM THE WEST LATE THIS AFTERNOON AND EVENING. LACK OF CLOUD COVER HAS ALLOWED SB CAPE TO EXCEED 1000 J/KG OVER MOST OF THE FORECAST AREA. SO FAR RADAR HAS INDICATED AREAS OF SHOWERS OVER CENTRAL WV...AND A FEW POP-UP SHOWERS OVER THE POTOMAC HIGHLANDS. WITH UPPER SUPPORT INCREASING DUE TO THE TROUGH...POTENTIAL EXISTS FOR AT LEAST ISOLATED TSTM ACTIVITY TO DEVELOP OVER PORTIONS OF THE REGION. MOST LIKELY TSTMS WOULD DVLP OVER THE HIGHER ELEVATIONS AND ADVECT EWD LATE THIS AFTERNOON INTO THE EVENING. FORECAST SOUNDINGS INDICATE A GRADUAL INCREASE IN SHEAR ALONG WITH MORE PRONOUNCED MID-LEVEL DRY AIR. SPC HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH SOME POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL THROUGH THE EVENING HOURS. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT THIS EVENING. THERE REMAINS SOME MODEL DISAGREEMENT IN TERMS OF HOW FAR SOUTH THE FRONT GETS...AND THEREFORE WHERE THE LOW DEVELOPS. GFS DVLPS THE LOW FARTHER W OVER INTERIOR WV...WHILE NAM DVLPS THE LOW OVER CENTRAL VA. EITHER WAY...THE LOW WILL BE STEERED NE AHEAD OF THE UPPER TROUGH...AND THEN DRAG A COLD FRONT W-E ACROSS THE CWA EARLY FRIDAY. THE FRONT MAY STALL ACROSS SRN PORTIONS OF THE FORECAST AREA FRIDAY AFTERNOON. ALTHOUGH THERE IS UNCERTAINTY IN EXACT LOCATIONS OF PRECIP OVERNIGHT AND FRIDAY...TRENDED DOWN ON POPS EARLY FRIDAY MORNING. SOME AREAS OF LIKELY POPS FRIDAY AFTN ACROSS PORTIONS OF THE POTOMAC HIGHLANDS AND CENTRAL VA...WHERE THE FRONT WOULD MOST LIKELY BRIEFLY STALL OR SLOW DOWN. LOWER POPS OVER THE NORTHERN HALF OF THE CWA...WHICH SHOULD BE NORTH OF THE SFC FRONT...BUT SOME LIFT WILL STILL BE EXPECTED DUE TO THE APPROACHING UPPER TROUGH. IN TERMS OF TEMPS...LOWS RANGE FROM THE LOW 50S OVER THE POTOMAC HIGHLANDS RIDGE TOPS TO THE UPPER 60S IN METRO BALTIMORE/WASHINGTON. FRIDAY HIGHS GENERALLY IN THE UPPER 70S TO LOW 80S...BUT COOLER OVER HIGHER ELEVATIONS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... LOW PRESSURE THAT DEVELOPS ALONG FRONTAL BOUNDARY WILL MOVE NORTHEAST OF THE CHESAPEAKE BAY BY FRIDAY NIGHT. BOUNDARY IS EXPECTED TO MOVE THROUGH REGION BY FRIDAY AND BE SOUTH OF MID ATLANTIC... DRAPED ALONG THE EAST COAST. CURRENT CHARACTERISTICS OF ZONAL SITUATION IS THAT THIS FRONT IS NOT MOVING. UPPER LEVEL LOW OVER THE GREAT LAKES IS PROGGED TO MOVE SOUTHEASTWARD TOWARDS THE MID ATLANTIC FRIDAY. NAM SHOWS A SHORTWAVE WILL ALSO MOVE THROUGH REGION FRIDAY NIGHT. THOSE TWO FEATURES WILL HELP MOVE FRONTAL BOUNDARY SOUTHWARD. NW FLOW WILL BUILD IN BEHIND LOW PRESSURE AND DRAG IN COOLER AND DRIER AIR FOR THE DAY ON SATURDAY. AS MOISTURE MOVES SOUTH AND EASTWARD WITH FRONT...MSTY SUNNY CONDITIONS ARE EXPECTED FOR THE AFTERNOON. WITH THIS CAA SITUATION..10-15KT WINDS ALOFT WONT BRING MUCH MIXING TO THE AREA ON SATURDAY. IF FRONTAL BOUNDARY DOES NOT MOVE SOUTHWARD WITH THE HELP OF PREVIOUS SAID FEATURES...MOISTURE MAY CAUSE CLOUDS TO STAY AROUND LONGER SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO MOVE SOUTHWARD AND CLOSER TO THE MID ATLANTIC THROUGH SUNDAY. MODELS SHOW LOW PRESSURE DEVELOPING AS A REFLECTION OF UPPER LOW OVER THE EASTERN GREAT LAKES. JET STREAK ENHANCES AS IT MOVES NORTHEAST SOUTH OF THE MID ATLANTIC. 12Z GFS HAS REGION ON THE NORTH SIDE OF JET STREAK AND SOUTH OF SFC LOW WHICH MAY LIMIT AREAS OF SHOWER ACTIVITY FOR THE DAYTIME ON SUNDAY. WRAP AROUND MOISTURE WILL QUICKLY FILL IN AND RAIN CHANCES INCREASE SUNDAY NIGHT. TROUGH AXIS OF UPPER LOW AND SFC COLD FRONT WILL PASS OVER AREA AND EXIT BY MONDAY. HIGH PRESSURE FROM THE WEST WILL QUICKLY MOVE INTO THE AREA TUES THROUGH WED. UPPER RIDGE OVER THE WESTERN ATLANTIC WILL STRENGTHEN. ECMWF AND GFS BOTH SHOW TROPICAL SHORTWAVES AND MOISTURE MOVING NORTHWARD ON THE WESTERN SIDE OF UPPER RIDGE MID TO LATE WEEK. TO THE WEST...TROUGH OF LOW PRESSURE MAY DIG INTO TEXAS AND MOVE EASTWARD. DEPENDING ON THE STRENGTH AND SPEED OF TROUGH...MOISTURE MAY BE PUSHED OUT TO SEA. 12Z GFS HAS 2 INCHES PLUS OF PWAT VALUES ENTERING THE MID ATLANTIC WED NIGHT AND INTO THURSDAY. DEPENDING ON MOVEMENT OF TROUGH AND RIDGE...RAINFALL AMOUNTS MAY BE A FACTOR TOWARDS THE END OF NEXT WEEK. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... PRIMARILY VFR THROUGH LATE AFTERNOON. SCATTERED SHOWERS DVLPG OVER ERN WV ARE EXPECTED TO MOVE TOWARDS THE BALTIMORE/WASHINGTON AREA LATE THIS AFTERNOON AND INTO THE EVENING...BRINGING AN INCREASE IN POTENTIAL SHOWERS. HIGHEST CONFIDENCE IN IMPACT APPEARS THIS EVENING...WHERE PREVAILING SHRA RESIDES IN THE TAFS. CAN/T RULE OUT ISOLATED THUNDERSTORMS DURING THIS TIME...BUT CONFIDENCE REMAINS TOO LOW TO MENTION ATTM. FRONTAL BOUNDARY REMAINS OVER THE MID- ATLANTIC REGION TONIGHT INTO FRIDAY...KEEPING A CHANCE OF SHOWERS. NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WIND GUSTS SHOULD STAY BELOW 18KTS FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND FRONT. REDUCED VSBYS POSSIBLE SATURDAY MORNING AS CLOUDS DEPART REGION. MOISTURE WILL MOVE INTO REGION SUNDAY AND SHOWERS ARE POSSIBLE IN THE AFTERNOON AND EVENING. && .MARINE... FRONTAL BOUNDARY APPROACHES THE WATERS FROM THE NORTH LATE TODAY AND TONIGHT. A RELATIVELY WEAK GRADIENT IS EXPECTED FOR WINDS GENERALLY 10 KNOTS OR LESS. ANY ISOLATED THUNDERSTORMS WITH THE SHOWERS THIS EVENING COULD HOWEVER PRODUCE STRONGER WIND GUSTS. FRONT REMAINS OVER THE CHESAPEAKE BAY REGION ON FRIDAY. COLD FRONT CROSSES THE WATERS FRI NGT. NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WINDS SHOULD STAY BELOW SCA FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND FRONT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...WOODY!
Hazardous weather outlook, Sep 27, 7:09 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 709 PM EDT THU SEP 27 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281215- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 709 PM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR MUCH OF THE AREA. THUNDERSTORMS THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281215- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 709 PM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF EASTERN WEST VIRGINIA...NORTHERN VIRGINIA...AND CENTRAL MARYLAND UNTIL MIDNIGHT. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER THIS EVENING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 27, 6:34 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 634 PM EDT THU SEP 27 2012 VAZ030-031-040-042-501-272300- RAPPAHANNOCK VA-WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA- 634 PM EDT THU SEP 27 2012 ...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...WARREN...CLARKE... NORTHERN FAUQUIER AND LOUDOUN COUNTIES... AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARKHAM... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE DELAPLANE AND ST. LOUIS. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3911 7778 3891 7769 3881 7806 3895 7816 TIME...MOT...LOC 2234Z 249DEG 12KT 3890 7801
Local storm report, Sep 27, 6:35 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
635 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD 1 ENE WOODSTOCK 38.89N 78.50W
09/27/2012 SHENANDOAH VA 911 CALL CENTER
N WATER STREET IN WOODSTOCK HAS BEEN CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER LWX1201332
CJLLocal storm report, Sep 27, 7:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
702 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 3 NW MIDDLEBURG 39.00N 77.77W
09/27/2012 M1.00 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1201333
WOODY!Special weather statement, Sep 27, 7:11 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 711 PM EDT THU SEP 27 2012 WVZ050-055-272345- HARDY WV-HAMPSHIRE WV- 711 PM EDT THU SEP 27 2012 ...STRONG THUNDERSTORM TO AFFECT HARDY AND HAMPSHIRE COUNTIES... AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOOREFIELD... MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE OLD FIELDS...MCNEILL...BEAN SETTLEMENT AND KIRBY. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3937 7880 3912 7861 3898 7898 3907 7907 TIME...MOT...LOC 2312Z 236DEG 17KT 3907 7896 BJL
Local storm report, Sep 27, 7:12 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 SW BENTONVILLE 38.81N 78.34W
09/27/2012 E0.88 INCH WARREN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1201334
CJLSpecial weather statement, Sep 27, 7:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT THU SEP 27 2012
VAZ029-039-050-280000-
ORANGE VA-MADISON VA-PAGE VA-
736 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT ORANGE...MADISON AND PAGE
COUNTIES...
AT 736 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF MADISON...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE HAYWOOD.
PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN.
&&
LAT...LON 3824 7831 3827 7829 3827 7833 3829 7837
3831 7836 3834 7841 3840 7844 3845 7843
3847 7845 3844 7848 3849 7847 3852 7823
3825 7821
TIME...MOT...LOC 2336Z 246DEG 22KT 3840 7828
SDGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:45 PM EDT | Special Weather Statement | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 30 min |
| Sep 26, 11:11 PM EDT | Special Marine Warning | LWX | 33 min | |
| Sep 26, 11:14 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 31 min |
| Sep 27, 5:24 AM EDT | Special Marine Warning | LWX | 39 min | |
| Sep 27, 2:59 PM EDT | Special Weather Statement | LWX | Rockingham | 31 min |
| Sep 27, 3:17 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 43 min |
| Sep 27, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 49 min |
| Sep 27, 3:58 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 47 min |
| Sep 27, 4:09 PM EDT | Special Weather Statement | LWX | Frederick | 36 min |
| Sep 27, 4:15 PM EDT | Special Weather Statement | LWX | Shenandoah | 30 min |
| Sep 27, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 37 min |
| Sep 27, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Sep 27, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Page, Shenandoah, Warren | 48 min |
| Sep 27, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Sep 27, 5:31 PM EDT | Special Weather Statement | LWX | City of Winchester | 29 min |
| Sep 27, 5:37 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 38 min |
| Sep 27, 5:38 PM EDT | Special Weather Statement | LWX | Warren | 37 min |
| Sep 27, 5:44 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock, Warren | 46 min |
| Sep 27, 5:47 PM EDT | Special Weather Statement | LWX | Shenandoah | 28 min |
| Sep 27, 5:50 PM EDT | Special Weather Statement | LWX | Warren | 25 min |
| Sep 27, 6:00 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rappahannock, Shenandoah, Warren | 45 min |
| Sep 27, 6:13 PM EDT | Special Weather Statement | LWX | Loudoun | 32 min |
| Sep 27, 6:34 PM EDT | Special Weather Statement | LWX | Clarke | 26 min |
| Sep 27, 6:36 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Page, Rappahannock, Shenandoah, Warren | 39 min |
| Sep 27, 6:38 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William, Rappahannock, Warren | 52 min |
| Sep 27, 7:08 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 37 min |
| Sep 27, 7:36 PM EDT | Special Weather Statement | LWX | Madison | 24 min |
| Sep 27, 7:46 PM EDT | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas | 44 min |
| Sep 27, 7:50 PM EDT | Special Weather Statement | LWX | Culpeper, Madison | 25 min |
| Sep 27, 7:53 PM EDT | Special Weather Statement | LWX | Loudoun | 22 min |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.